Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 46, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jun 9, 2011, 3:32 AM CDT. It took effect at Jun 9, 2011, 5:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2011, 3:32 AM CDT (08:32 UTC)
- In effect from
- Jun 9, 2011, 5:00 AM CDT
- Expired
- Jun 9, 2011, 4:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
896 WHUS73 KGRB 090832 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 332 AM CDT THU JUN 9 2011 ...NORTHEAST WINDS INCREASING DURING THE MORNING... .CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION AND CREATE A GUSTY NORTHEAST WIND ACROSS THE NEARSHORE WATERS. LMZ521-522-541>543-091645- /O.NEW.KGRB.SC.Y.0046.110609T1000Z-110609T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 332 AM CDT THU JUN 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS: NORTHEAST WINDS INCREASING TO 15 TO 25 KTS DURING THE MORNING. * WAVES: WAVES 2 TO 4 FT BUILDING TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
674 WHUS73 KGRB 091603 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1103 AM CDT THU JUN 9 2011 LMZ521-522-541>543-092100- /O.CON.KGRB.SC.Y.0046.000000T0000Z-110609T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1103 AM CDT THU JUN 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. NORTHEAST WINDS FROM 15 TO 25 KTS WILL BEGIN TO DIMINISH DURING THE AFTERNOON. WAVES FROM 3 TO 5 FT WILL SUBSIDE TO 2 TO 4 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 8, 9:27 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jun 8, 9:27 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 927 PM CDT WED JUN 8 2011 .UPDATE...BOUNDARIES GOING EVERY WHICH WAY ON THE GRB RADAR. MAIN COLD FRONT SAGGED SE ACRS THE AREA. WIND SHIFT SURGING SW FM DOOR COUNTY. SECONDARY COLD FRONT DROPPING SWD ACRS OCONTO/MARINETTE COUNTIES. FINALLY...OUTFLOW FM THE STORMS TO THE S HEADING NWD ACRS THE FOX VALLEY. A LITTLE NERVOUS THAT SOME COLLIDING BOUNDARIES COULD KICK OFF A FEW NEW CELLS. BUT ATM TO THE S NOW WORKED OVER...AND COOLER AND DRIER AIR WORKING IN FM THE NW...SO ADDITIONAL SVR THREAT VERY LOW. ANTICIPATE CANCELLING THE WATCH FOR THE REST OF THE LAND AREAS VERY SOON. WL NEED TO KEEP THE LAKE AREAS UNTIL THE STORMS WORK FARTHER SE. REST OF THE FCST IN PRETTY GOOD SHAPE. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 741 PM CDT WED JUN 8 2011... UPDATE...WIND SHIFT CONTS SURGING SWWD DOWN THE BAY. PK WIND SO FAR SEEMS TO BE 27 KTS AT KMNM. THIS MAY INCREASE A LITTLE MORE AS THE AIR STARTS TO FUNNEL WHERE THE BAY NARROWS TOWARD THE MOUTH OF THE FOX RIVER. WATCHING OBS CLOSELY TO SEE IF ME MIGHT NEED AN SMW...BUT WITH SC.Y OUT AND EVENT IN NSH/MWS FOR SEVERAL HOURS...DON/T PLAN TO GO WITH SMW UNLESS E ARE CLEARING GOING TO EXCEED 34 KTS. DWPTS HAVE STAYED UP IN SWLY WINDS FM OSH-ATW-GRB-SUE EWD. THIS AREA STILL QUITE UNSTABLE...AND WITH ADDED CONVERGENCE LIKELY AS BOUNDARIES FM THE NW AND N MEET IN THIS AREA...NEED TO KEEP THE WATCH GOING A LITTLE LONGER. LOOKS LIKE MANITOWOC AND KEWAUNEE COUNTIES HAVE THE GREATEST RISK. SKOWRONSKI DISCUSSION ISSUED AT 536 PM CDT WED JUN 8 2011... UPDATE...WAS CONTENT WATCHING FRONT SLIDE EWD ACRS THE FCST AREA...HOPING IT WOULD MAKE IT THROUGH WITHOUT ANYTHING SIG FIRING OFF. BUT ONCE SVR STORMS STARTED TO DEVELOP DOWN S...SPC NEEDED TO COME OUT WITH A WATCH. THAT FORCED A DECISION ON WHETHER OR NOT TO PLACE PART OF OUR AREA IN THE WATCH. WHILE SVR THREAT HERE ISN/T AS GREAT AS DOWN S... WAS CONCERNED WE STILL HAD 70+F DEWPTS FM ATW/GRB E TO THE LAKESHORE...AND LOW-LEVEL WINDS BACKED JUST SWLY ENOUGH TO GENERATE SOME CONVERGENCE ALONG THE FRONT. THIS ALSO SUPPORTED BY WK BOUNDARIES SHIFTG NWD ON RADAR. SO DECIDED TO HAVE E-C WI PLACED IN THE WATCH. WATCH NEEDED TO RUN TO 04Z FOR THE MAIN THREAT DOWN S. RISK HERE WL END WELL BEFORE THAT. ALREADY SENT SPS POINTING OUT THE FACT THAT RISK WL END SOONER...AND WATCH WL ALMOST CERTAINLY BE DROPPED BEFORE IT/S EXPIRATION TIME. SECOND CONCERN IS POSSIBLE PNEUMONIA FRONT DEVELOPING OVER THE NRN BAY. ESC GUSTED TO 28 KTS RIGHT BEHIND THE FRONT. BOUNDARY NOW IN THE AREA BTWN RADARS WHERE IT ISN/T VISIBLE. BUT FAIRLY STG/SUSTAINED PRESSURE RISES CONT ACRS ERN LAKE SUPERIOR...SO THINK FRONT IS LIKELY TO CONT SURGING SWD. WITH SC.Y IN PLACE...CONTENT TO HANDLE WITH MWS FOR NOW. WL CONSIDER SMW IF IT WERE TO STRENGTHEN...BUT THAT SEEMS A LITTLE LESS LIKELY NOW THAT CONVECTION OVER ERN UPPER MICHIGAN HAS SHIFTED EWD. SKOWRONSKI DISCUSSION ISSUED AT 226 PM CDT WED JUN 8 2011... SHORT TERM...TNGT AND THU. MAIN FCST ISSUE IS DEALING WITH POTENTIAL SVR LATE THIS AFTERNOON INTO EARLY EVENING AS CDFNT SWINGS THRU THE REST OF WI. EXACTLY HOW MUCH WE COOL OFF FOR THU IS A SECONDARY PBLM. THE 19Z MSAS SFC ANALYSIS INDICATED THE CDFNT STRETECHED FROM JUST WEST OF IMT TO LSE. DEW PTS INITIALLY CRASH INTO THE 40S BEHIND THE FROPA...INDICATING HOW MUCH DRIER THE INCOMING AIR MASS IS. AHD OF THE CDFNT...DEW PTS REMAINED IN THE 60S TO AROUND 70 AND WHEN COMBINED WITH TEMPS IN THE UPR 80S TO LWR 90S...PLENTY OF INSTABILITY/MSTR IN PLACE FOR FURTHER TSTM DEVELOPMENT. THE CDFNT WL COMPLETE ITS PASSAGE THRU ERN WI BY EARLY EVENING... HOWEVER UNTIL THEN...WL NEED TO CARRY SHWR/TSTM WORDING ACROSS THE SE HALF OF THE FCST AREA WITH THE HIGHEST POPS ACROSS E-CNTRL WI. STILL ANTICIPATE CONVECTION TO RE-FIRE AHD OF THE FNT WHERE THE AIR MASS REMAINED MODERATELY TO STRONGLY UNSTABLE. ONCE THIS FNT CLEARS THE AREA...MUCH COOLER/DRIER AIR TO OVERSPREAD THE REMAINDER OF THE STATE WITH TEMPS DROPPING TO NEAR 40 DEGS NORTH TO THE LWR 50S LAKESIDE WITH DEW PTS TUMBLING INTO THE 40S. PLENTY OF CAA LOW CLDS ROTATING SE INTO WI TNGT AND THERE COULD BE SOME SPRINKLES OR DRZL AT TIMES ESP OVER THE NORTH. CDFNT SAGS SOUTH TOWARD CNTRL IL ON THU AND THEN STALLS AS IT ENCOUNTERS THE SE CONUS UPR RDG. HI PRES TO BE LOCATED OVER THE NRN GREAT LKS AND CONTS TO SEND COOL/DRY AIR INTO THE FCST AREA. LOW CLDS SHOULD QUICKLY MIX OUT THU MORNING LEAVING PARTLY CLDY SKIES FOR THE REST OF THE DAY. MAX TEMPS TO BE AROUND 10 DEGS BLO NORMAL ON THU WITH READINGS RANGING FROM THE UPR 50S LAKESIDE TO THE MIDDLE 60S WELL INLAND. LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY... MAIN CONCERN DURING FORECAST PERIOD WILL BE TIMING PCPN AS SYSTEMS MOVE THROUGH ZONAL FLOW PATTERN. MODELS ZERO IN ON ON TWO PERIODS FRIDAY INTO EARLY SATURDAY AND MONDAY INTO TUESDAY. HAVE TRENDED TOWARD ENSEMBLES FOR TIMING. TEMPERATURES EXPECTED TO RUN BELOW NORMS EARLY...WARMING TO NEAR NORM BY EARLY NEXT WEEK. THU NIGHT THROUGH SATURDAY PERIOD...WARM FRONT OVER IL TO LIFT SLOWLY INTO SOUTHERN WI. SFC WAVE TO MOVE ALONG FRONT THROUGH SOUTHERN WI FRI EVENING. STRONG WAA/FGEN FORCING AS 850 BAROCLINIC ZONE SHIFTS NORTH THROUGH STATE WILL BRING INCREASING CHANCES OF PCPN TO THE AREA LATE THU NIGHT THROUGH MUCH OF DAY PERIOD FRI. CLOUDS/PCPN AND NE WIND WILL KEEP TEMPS DOWN WELL BELOW NORM DAY PERIOD FRI. WILL CONTINUE SMALL CHANCE OF ELEVATED THUNDER SOUTHERN ZONES ON FRI AS MID LEVEL LAPSE APPROACH 7. UPPER LOW PASSES THROUGH DURING THE EVENING...WITH DIMINISHING PCPN TRENDS FRI NIGHT. ATTM HAVE STAYED WITH POPS THROUGH SAT MORN AS UPPER LOW VCNTY OF STATE. LOW LEVEL MOISTURE AND CYCLONIC FLOW POINTS TO KEEPING THINGS CLOUDY THROUGH MUCH OF DAY SAT...AGAIN HOLDING TEMPS BACK IN THE MID 60'S. AVIATION...SHWRS/TSTMS TO PERSIST AHD OF A SE MOVING CDFNT LATE THIS AFTERNOON INTO EARLY EVENING ACROSS CENTRAL AND EAST-CENTRAL WI. WHILE VFR CONDITIONS ARE EXPECTED FOR THE MOST PART...ANY TSTM ACTIVITY COULD BRING A QUICK REDUCTION TO IFR CIGS AND VSBYS. ONCE THE FNT CLEARS THE AREA...WINDS WL VEER NORTHERLY LATER TNGT WITH CAA LOW CLDS ROTATING INTO THE RGN. CIGS COULD FALL TO MVFR CONDITIONS BETWEEN ROUGHLY 09Z AND 15Z THU. ONCE MIXING TAKES PLACE LATER THU MORNING...VFR CONDITIONS WL RETURN. MARINE...SMALL CRAFT ADVY CONDITIONS TO PERSIST THRU 00Z THU AS SW WINDS GUST AHD OF THE CDFNT. ANY TSTMS THAT DO DVLP LATE THIS AFTERNOON INTO EARLY TNGT WOULD BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 8, 10:44 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1044 PM CDT WED JUN 8 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1044 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-091100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1044 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NORTH TO NORTHEAST WINDS COULD GUST TO AROUND 25 KNOTS IN THE VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA AT TIMES TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. JS
In the hours before
Local storm report, Jun 8, 9:51 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
951 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG OSHKOSH 44.01N 88.55W
06/08/2011 WINNEBAGO WI LAW ENFORCEMENT
A FEW TREES AND TREE BRANCHES DOWN IN OSHKOSH. POWERLINE
DOWN ON CHURCH STREET.
&&
ECKBERGLocal storm report, Jun 8, 9:53 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
953 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG MANITOWOC 44.08N 87.66W
06/08/2011 MANITOWOC WI LAW ENFORCEMENT
SEVERAL TREES/POWER LINES DOWN WEST OF THE CITIES OF
MANITOWOC AND TWO RIVERS. HWY 10 AND COUNTY J, HWY 10 AND
BRANCH RIVER RD, AND OLD HWY H.
&&
PATHLocal storm report, Jun 8, 9:56 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
956 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST PICKETT 43.91N 88.73W
06/08/2011 E50.00 MPH WINNEBAGO WI LAW ENFORCEMENT
0800 PM TSTM WND DMG OSHKOSH 44.01N 88.55W
06/08/2011 WINNEBAGO WI LAW ENFORCEMENT
A FEW TREES AND TREE BRANCHES DOWN IN OSHKOSH. POWERLINE
DOWN ON CHURCH STREET.
0819 PM HAIL BRILLION 44.18N 88.06W
06/08/2011 M0.50 INCH CALUMET WI TRAINED SPOTTER
0830 PM TSTM WND GST BRILLION 44.18N 88.06W
06/08/2011 E50.00 MPH CALUMET WI TRAINED SPOTTER
0855 PM TSTM WND GST MANITOWOC 44.08N 87.66W
06/08/2011 M58.00 MPH MANITOWOC WI AWOS
0855 PM TSTM WND DMG MANITOWOC 44.08N 87.66W
06/08/2011 MANITOWOC WI LAW ENFORCEMENT
SEVERAL TREES/POWER LINES DOWN WEST OF THE CITIES OF
MANITOWOC AND TWO RIVERS. HWY 10 AND COUNTY J, HWY 10 AND
BRANCH RIVER RD, AND OLD HWY H.
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:52 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 38 min |
| Jun 8, 8:04 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 41 min |
| Jun 8, 8:13 PM CDT | Special Marine Warning | GRB | 91 min | |
| Jun 8, 8:23 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 37 min |
| Jun 8, 8:52 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 38 min |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.